MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH WORKING ELEMENT, ACTIVE; RIGID ENDOSCOPE WORKING GUIDE

OLYMPUS WINTER & IBE GMBH WORKING ELEMENT, ACTIVE; RIGID ENDOSCOPE WORKING GUIDE
Model Number WA22066A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Urethral Stenosis/Stricture (4501)
Date of Event 08/16/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The evaluation of the device is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that current leakage was felt in the working element and heat was felt on the telescope during a therapeutic transurethral resection of the prostate.The customer was using a non-olympus cautery.Post surgery, the patient reported urinary incontinence and developed urethral strictures.On (b)(6) 2024, the patient received medical treatment and was prescribed with medication to treat the urinary incontinence due to the strictures.There was no surgical intervention.The patient has recovered and was doing fine in health aspects.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and device evaluation.The device was evaluated by olympus, and it was observed that the internal electrical contact inside the teflon body is damaged by corrosion, which resulted in poor contact between the electrode and the working element.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it is likely that the reported event occurred due to the user used a working element damaged by rust.Although the observed device defect is a non-reportable malfunction, the component failure likely caused and/or contributed to the reported event.Olympus will continue to monitor field performance for this device.

Brand Name
WORKING ELEMENT, ACTIVE
Common Device Name
RIGID ENDOSCOPE WORKING GUIDE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20268536
Report Number9610773-2024-02282
Device Sequence Number7240850
Product Code GCP
UDI-Device Identifier04042761051613
UDI-Public04042761051613
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K790071
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberWA22066A
Device Lot NumberW2105-4074
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/02/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2024
Supplement Date Received by Manufacturer12/20/2024
Initial Report FDA Received Date09/20/2024
Supplement Report FDA Received Date01/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NON-OLYMPUS CAUTERY; UNKNOWN TELESCOPE
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale